Alert archive / Indiana / River Flood Warnings in 2025
River Flood Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 2, 2025, 11:03 AM EDT for Allen County, DeKalb County, Indiana; Defiance County, Ohio. It took effect at Apr 3, 2025, 3:49 AM EDT. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 11:03 AM EDT (15:03 UTC)
- In effect from
- Apr 3, 2025, 3:49 AM EDT
- Expired
- Apr 23, 2025, 11:03 AM EDT
- In force
- 20 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen County, IN, DeKalb County, IN, Defiance County, OH
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) near Newville (NVLI3). The gauge peaked at 14.14 ft at Apr 6, 2025, 10:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 2, 7:03 AM EDT, 4 hours earlier. Its key messages:
- Showers and a few thunderstorms this morning will become more numerous this afternoon and evening. A few storms this morning could contain small hail.
- Enhanced Risk of severe thunderstorms this afternoon and evening. All severe hazards are possible including damaging winds, large hail, and tornadoes, especially along and south of the US 24 corridor.
- Windy outside of any showers and storms, with gusts to 35 mph.
Area forecast discussion, Apr 2, 7:03 AM EDT, 4 hours before
Area Forecast Discussion National Weather Service Northern Indiana 703 AM EDT Wed Apr 2 2025 .KEY MESSAGES... - Showers and a few thunderstorms this morning will become more numerous this afternoon and evening. A few storms this morning could contain small hail. - Enhanced Risk of severe thunderstorms this afternoon and evening. All severe hazards are possible including damaging winds, large hail, and tornadoes, especially along and south of the US 24 corridor. - Windy outside of any showers and storms, with gusts to 35 mph. && .DISCUSSION... Issued at 122 AM EDT Wed Apr 2 2025 Near term, dvlpg convection acrs cntrl IL will expand northeastward through daybreak in response to continued/sharp low level moisture advection. In time, overspread of better low level theta-e ridge beneath at least modest mid lvl lapse rates will promote some small hail risk with elevated storms within nwd advancing srn flank of storms later this morning. Focus then turns to potentially more active period this evening. Severe risk remains conditional owing to debris cloud cover, morning convective overturning, poor mid lvl lapse rates and limited low level theta-e plume. Exception lies south of US24 where more vigorous diurnal heating is likely to occur and generally removed from any spoiler morning storms and where better overlap of the parameter space for supercells exists. Regardless volatile kinematic env in place by evening with extreme 0-3km shear present as denoted in all cam based hodographs warrants much caution this evening. Otherwise cold frontal boundary sweeps through the area this evening downstream of intense cyclone lifting through the upper midwest. Mid lvl dryslot and mixing will promote a mild and windy day Thu post frontal. Sfc boundary stalls down near the OH river late Thu in response to primary upper trough hanging back over the desert southwest. This pronounced wave will eject out into the srn plains Sat and mix frontal zone back north into the OH valley late Fri-late Sat with likely several rounds of deep convection and some flood risk in at least far srn zones. More pronounced mean troughing dvlps thereafter through ern Canada which in turn yields much cooler wx next week with showers at times as a series of upper disturbances drop down through amplifying ern NOAM flow. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 702 AM EDT Wed Apr 2 2025 Area of showers and thunderstorms has blossomed over both TAF sites and will persist for at least the first few hours of the period. Vsbys have been impacted with the activity, but cigs have generally behaved thus far. Some indications that precip could either linger or redevelop early afternoon especially at KSBN. TAFs do not reflect this for now, but trends will need to be watched. Line of storms as well as some activity ahead of the line is still expected later this afternoon and evening. A period of MVFR/IFR is possible as they pass. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...Gale Warning until 7 PM EDT this evening for LMZ043-046. && DISCUSSION...T AVIATION...Fisher
Hazardous weather outlook, Apr 2, 4:05 AM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 405 AM EDT Wed Apr 2 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-030900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 405 AM EDT Wed Apr 2 2025 /305 AM CDT Wed Apr 2 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are likely this morning. While severe weather is not expected, a few storms may produce small hail. Additional thunderstorms are expected to develop this afternoon with a risk for hail and damaging winds. In addition isolated tornadoes appear possible this evening along and south of the US 24 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of rainfall are possible late Friday through late Saturday. Additional significant rainfall could lead to some areal flooding concerns across portions of northeast Indiana into northwest Ohio. .SPOTTER INFORMATION STATEMENT... Spotter activation is probable this afternoon and evening. LMZ043-046-030900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 405 AM EDT Wed Apr 2 2025 ...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Scattered thunderstorms are expected through much of today. Small hail and wind gusts to 35 knots are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected.
In the hours before
Local storm report, Apr 2, 9:54 AM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
954 AM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM Hail 1 WSW Lima 40.74N 84.13W
04/02/2025 E0.25 Inch Allen OH Public
Pebble sized hail at Elm and Cole in Lima,
Ohio.
&&
RTCLocal storm report, Apr 2, 10:38 AM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1038 AM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM Hail 2 E Murray 40.80N 85.17W
04/02/2025 M1.75 Inch Wells IN Emergency Mngr
Emergency manager reports golf ball size
hail north of Bluffton.
&&
MJLocal storm report, Apr 2, 10:52 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1052 AM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM Hail Decatur 40.83N 84.93W
04/02/2025 M1.00 Inch Adams IN Broadcast Media
Broadcast media reports quarter size hail in
Decatur. Time estimated via radar.
&&
MJLocal storm report, Apr 2, 10:54 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1054 AM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM Hail Bluffton 40.74N 85.17W
04/02/2025 M1.00 Inch Wells IN Trained Spotter
Trained spotter reports quarter size hail on
SR 1. No damage to homes or cars.
&&
MJSpecial weather statement, Apr 2, 10:54 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1054 AM EDT Wed Apr 2 2025
OHZ025-021515-
Allen OH-
1054 AM EDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ALLEN COUNTY THROUGH
1115 AM EDT...
At 1054 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lima, moving northeast at 70 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Beaverdam, Cairo, Lima, Slabtown, Rockport, Bluffton, and Fort
Shawnee.
This includes Interstate 75 between mile markers 120 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4068 8413 4086 8413 4086 8411 4090 8411
4091 8400 4092 8399 4092 8388 4073 8388
TIME...MOT...LOC 1454Z 245DEG 60KT 4078 8406
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BrownLocal storm report, Apr 2, 11:01 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1101 AM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM Flood Cloverdale 41.02N 84.30W
04/02/2025 Putnam OH Public
Photos on X show water covering portions of
the road in Cloverdale west of SR 634.
Unsure how deep the water is.
&&
MJThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:16 AM EDT | Special Weather Statement | IWX | Huntington, Wabash, Whitley | 29 min |
| Apr 2, 7:42 AM EDT | Special Weather Statement | IWX | Whitley | 33 min |
| Apr 2, 8:15 AM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wells, Whitley | 15 min |
| Apr 2, 8:19 AM EDT | Special Weather Statement | IWX | Wells | 26 min |
| Apr 2, 8:24 AM EDT | Severe Thunderstorm Warning | IWX | Allen | 21 min |
| Apr 2, 8:38 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 22 min |
| Apr 2, 8:53 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 10 min |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Allen | 5 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Noble | 21 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Adams, Allen | 21 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Adams, Wells | 21 days |
| Apr 2, 11:49 AM EDT | River Flood Warning | IWX | Allen | 21 days |
| Apr 2, 12:15 PM EDT | River Flood Warning | IWX | Allen | 21 days |
| Apr 2, 2:14 PM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Grant and 7 more | 3 days |
| Apr 2, 3:34 PM EDT | Small Craft Advisory | IWX | 23 hr | |
| Apr 2, 6:07 PM EDT | Special Marine Warning | IWX | 38 min | |
| Apr 2, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, LaPorte, Marshall, Pulaski, Starke and 1 more | 81 min |
| Apr 2, 7:11 PM EDT | Tornado Warning | IWX | Pulaski, Starke | 21 min |
| Apr 2, 7:29 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 31 min |
| Apr 2, 7:44 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more | 51 min |
| Apr 2, 7:52 PM EDT | Tornado Warning | IWX | Kosciusko, Marshall | 21 min |
| Apr 2, 7:51 AM EDT | Special Weather Statement | IWX | Defiance, Paulding | 24 min |
| Apr 2, 7:58 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 17 min |
| Apr 2, 8:44 AM EDT | Special Weather Statement | IWX | Defiance | 16 min |
| Apr 2, 9:02 AM EDT | Special Weather Statement | IWX | Fulton | 28 min |
| Apr 2, 9:10 AM EDT | Special Weather Statement | IWX | Van Wert | 20 min |
| Apr 2, 9:18 AM EDT | Severe Thunderstorm Warning | IWX | Paulding, Putnam, Van Wert | 27 min |
| Apr 2, 9:39 AM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 15 min |
| Apr 2, 9:40 AM EDT | Severe Thunderstorm Warning | IWX | Putnam | 6 min |
| Apr 2, 9:48 AM EDT | Special Weather Statement | IWX | Henry | 27 min |
| Apr 2, 10:54 AM EDT | Special Weather Statement | IWX | Allen | 21 min |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 21 days |
| Apr 2, 11:03 AM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 5 days |
| Apr 2, 11:49 AM EDT | River Flood Warning | IWX | Williams | 5 days |
| Apr 2, 7:00 PM EDT | Special Weather Statement | IWX | Berrien | 30 min |
Nearby
River Flood Warnings in Indiana, 2025River Flood Warnings in Ohio, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.